MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 CONST 64MM; PROSTHESIS, KNE, FMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMR

SMITH & NEPHEW, INC. R3 CONST 64MM; PROSTHESIS, KNE, FMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMR
Model Number 71339164
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during revision surgery, the surgeon noticed that there was a considerable amount of impingement, and he could not use the liner that he was planning to the implant (64mm tripolar liner).Therefore, he decided to change to a more traditional liner (offset liner).
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation, the reported event could not be confirmed.The clnical/medical team concluded, the significant complexity due to ¿previous surgery and deformity¿ could have contributed to the intra-op anterior impingement of the r3 liner and subsequent unsuccessful implantation(b)(4); however this could not be definitively concluded.The patient impact beyond a possible minor surgical delay during which the constrained liner was trialed and exchanged for a lateralized liner could not be determined as no delay was reported.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.

Brand Name
R3 CONST 64MM
Common Device Name
PROSTHESIS, KNE, FMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks road
memphis, TN 38116
0447940038246
MDR Report Key10025989
Report Number1020279-2020-01464
Device Sequence Number16878322
Product Code HRY
UDI-Device Identifier00885556020852
UDI-Public00885556020852
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number71339164
Device Catalogue Number71339164
Device Lot Number15FM02557
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/05/2020
Supplement Date Received by Manufacturer07/16/2020
10/23/2023
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date07/21/2020
10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71302804 / LOT # 12FM19040; 71302808 / LOT # 13JM09702
Patient SexUnknown